Drug acetaminophen or paracetamol is considered safest drug for relieving pain and fever, it is sold as over the counter drug all over the globe. It too can cause serious damage if taken library beyond the safe dose. Drug acetaminophen is in the lime light these days as its over dosage has cased loss of life of a 12 year old boy in United States of America.
He was taking acetaminophen drug for a week in the dosage range considered to be just little higher for the age group, and when the conditions worsened he was taken to hospital and found that his liver is damaged; he lost his life after subsequent damage to brain.
Food and Drugs administration of United States of United States of America had informed general public and healthcare professionals for
1 )not to exceeding daily dose of 4000 mg for 24 hours and have limited the dose of acetaminophen in combination products to 325 mg per dose. Read here. US FDA Safety alert published on 13-Jan-2011
2) On 01- Aug- 2013 US FDA has issued a safety alert to general public and healthcare professional about a rare acetaminophen associated skin reaction, acetaminophen can cause serious skin reaction in patient in first time use,( patients who are not taken acetaminophen) . these reaction are fetal and are known as (AGEP) acute generalized exanthematous pustulosis, Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN).
Healthcare professionals and pharmacists are required to verify if a patient has history of skin rash or flash after use of no steroidal anti-inflammatory drug, which might cause skin reaction after taking acetaminophen first time.
1 thought on “acetaminophen saftey alert information Use medicine cautiously”